Alert archive / California / Wind Advisories in 2005

Wind Advisory 2, NWS Los Angeles, CA

October 4, 2005Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Oct 4, 2005, 2:50 PM PDT for Los Angeles County, California. It took effect at Oct 4, 2005, 3:00 PM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2005, 2:50 PM PDT (21:50 UTC)
In effect from
Oct 4, 2005, 3:00 PM PDT
Expired
Oct 5, 2005, 3:00 PM PDT
In force
24 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 042150
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
250 PM PDT TUE OCT 4 2005

...VERY STRONG AND GUSTY WINDS WILL INCREASE AGAIN OVERNIGHT FOR
AREAS OF SOUTHWESTERN CALIFORNIA...

.ALTHOUGH THE VERY STRONG AND DAMAGING NORTH AND NORTHWEST WINDS
THAT OCCURRED OVER THE MOUNTAINS EARLIER TODAY WILL CONTINUE TO
SUBSIDE THIS AFTERNOON...IT IS LIKELY THAT VERY STRONG AND
POTENTIALLY DAMAGING WINDS WILL DEVELOP AGAIN OVERNIGHT. THE WINDS
WILL BECOME NORTHEAST AND EAST THOUGH THE EVENING AND STRENGTHEN
OVERNIGHT. WINDS WILL BE STRONGEST THROUGH AND BELOW THE PASSES
AND CANYONS OF VENTURA AND LOS ANGELES COUNTIES.

CAZ053-054-050400-
/X.CAN.KLOX.HW.W.0001.000000T0000Z-051004T2200Z/
/X.UPG.KLOX.WI.Y.0001.051004T2200Z-051005T2200Z/
/X.NEW.KLOX.HW.W.0002.051004T2200Z-051005T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
250 PM PDT TUE OCT 4 2005

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM PDT WEDNESDAY. 

NORTHEAST WINDS WILL INCREASE OVERNIGHT TO 35 TO 45 MPH WITH
OCCASIONAL GUSTS OVER 60 MPH THROUGH PASSES AND CANYONS. THE WIND
WILL DIMINISH SOME BY LATE WEDNESDAY AFTERNOON. THESE STRONG
WINDS WILL ESPECIALLY IMPACT TRAVELERS ON HIGHWAY 14.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING THROUGH MOUNTAIN PASSES.
EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND
SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE
VEHICLE LOSS OF CONTROL.

$$

CAZ039-052-042300-
/X.CAN.KLOX.WI.Y.0001.000000T0000Z-051004T2200Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
250 PM PDT TUE OCT 4 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. LOCAL NORTHEAST TO EAST WINDS OF 15 TO 30 MPH CAN STILL
BE EXPECTED BELOW AND THROUGH PASSES AND CANYONS TONIGHT AND WEDNESDAY
MORNING.

$$

CAZ046-050400-
/X.NEW.KLOX.HW.W.0002.051004T2200Z-051005T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
250 PM PDT TUE OCT 4 2005

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM PDT WEDNESDAY. 

NORTHEAST WINDS WILL INCREASE OVERNIGHT TO 35 TO 45 MPH WITH
OCCASIONAL GUSTS OVER 60 MPH THROUGH PASSES AND CANYONS. THE WIND
WILL DIMINISH SOME BY LATE WEDNESDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

RESIDENTS IN THE WARNING AREA ARE ADVISED TO TAKE PRECAUTIONS NOW
BEFORE THE WINDS REACH THEIR PEAK. CLOSE ALL WINDOWS AND SECURE
ALL OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. PEAK WINDS MAY UPSET
EVEN HEAVIER OBJECTS.

$$

CAZ044-045-047-088-050400-
/X.NEW.KLOX.WI.Y.0002.051004T2200Z-051005T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY-
250 PM PDT TUE OCT 4 2005

...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT WEDNESDAY BELOW PASSES AND
CANYONS...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT WEDNESDAY. 

NORTH AND NORTHEAST WINDS WILL INCREASE OVERNIGHT TO 25 TO 35 MPH
WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST BELOW PASSES AND
CANYONS. THE WIND WILL DIMINISH WEDNESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. RESIDENTS IN
THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE
WINDS DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS.

$$

MOYER/FORWOOD/GOMBERG
4 follow-up statements
000 
WWUS76 KLOX 050358
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
858 PM PDT TUE OCT 4 2005

...VERY STRONG AND GUSTY WINDS WILL INCREASE AGAIN OVERNIGHT FOR
AREAS OF SOUTHWESTERN CALIFORNIA...

.ALTHOUGH THE VERY STRONG NORTH AND NORTHWEST WINDS THAT OCCURRED
OVER THE MOUNTAINS EARLIER TODAY HAVE SUBSIDED SOME...IT IS LIKELY
THAT VERY STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP AGAIN
OVERNIGHT. WINDS WILL BE STRONGEST THROUGH AND BELOW THE PASSES
AND CANYONS OF VENTURA AND LOS ANGELES COUNTIES.

CAZ046-053-054-051000-
/X.CON.KLOX.HW.W.0002.000000T0000Z-051005T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
858 PM PDT TUE OCT 4 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY. 

NORTHEAST WINDS WILL INCREASE OVERNIGHT TO 35 TO 45 MPH WITH
OCCASIONAL GUSTS OVER 60 MPH THROUGH PASSES AND CANYONS. THE WIND
WILL DIMINISH SOME BY LATE WEDNESDAY AFTERNOON. THESE STRONG WINDS
WILL ESPECIALLY IMPACT TRAVELERS ON HIGHWAY 14.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING THROUGH MOUNTAIN PASSES. EXPECT
REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE
PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS
OF CONTROL.

$$

CAZ044-045-047-088-051000-
/X.CON.KLOX.WI.Y.0002.000000T0000Z-051005T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY-
858 PM PDT TUE OCT 4 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY. 

NORTH AND NORTHEAST WINDS WILL INCREASE OVERNIGHT TO 25 TO 35 MPH
WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST BELOW PASSES AND
CANYONS. THE WIND WILL DIMINISH WEDNESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE
PRECAUTIONS NOW BEFORE THE WINDS DEVELOP. CLOSE WINDOWS AND SECURE
OUTDOOR OBJECTS.

$$

MOYER
000 
WWUS76 KLOX 051000
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
300 AM PDT WED OCT 5 2005

...VERY STRONG AND POSSIBLY DAMAGING WINDS WILL AFFECT THE
MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES TODAY...

...STRONG AND GUSTY WINDS WILL AFFECT MUCH OF THE REMAINDER OF 
LOS ANGELES AND VENTURA COUNTIES INTO THIS AFTERNOON...

.A SHARPENING OFFSHORE PRESSURE GRADIENT ACROSS SOUTHWESTERN
CALIFORNIA WILL BRING STRONG NORTH TO NORTHEAST WINDS TO MUCH OF
LOS ANGELES AND VENTURA COUNTIES TODAY. IN THE MOUNTAINS OF LOS
ANGELES AND VENTURA COUNTIES...WINDS MAY REACH DANGEROUS AND
DAMAGING LEVELS...WITH WIND GUSTS OVER 60 MPH LIKELY. ELSEWHERE...
STRONG NORTHEAST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH
WILL AFFECT THE VALLEYS OF LOS ANGELES AND VENTURA COUNTIES AND
THE VENTURA COUNTY COASTAL PLAIN THROUGH THIS AFTERNOON. IN
ADDITION...STRONG ADVISORY LEVEL WINDS ARE EXPECTED TO AFFECT THE
LOS ANGELES COUNTY COASTAL ZONE BELOW THE SANTA MONICA MOUNTAINS
FROM MALIBU EASTWARD THROUGH THE HOLLYWOOD HILLS. WINDS ARE EXPECTED
TO DIMINISH GRADUALLY LATE THIS AFTERNOON. HOWEVER...GUSTY WINDS
ARE EXPECTED TO CONTINUE THROUGH THURSDAY MORNING ACROSS THE 
MOUNTAINS AND IN THE MORE SUSCEPTIBLE LOCATIONS IN THE VALLEYS.

CAZ046-053-054-051600-
/X.CON.KLOX.HW.W.0002.000000T0000Z-051005T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
300 AM PDT WED OCT 5 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON.

NORTHEAST WINDS OF 35 TO 45 MPH WITH OCCASIONAL GUSTS OVER 60 MPH
WILL AFFECT THE AREA THROUGH MID AFTERNOON. THE WIND WILL
DIMINISH SOME BY LATE WEDNESDAY AFTERNOON. THESE STRONG WINDS
WILL ESPECIALLY IMPACT TRAVELERS ON HIGHWAY 14...AND THROUGH THE
INTERSTATE 5 CORRIDOR. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING THROUGH MOUNTAIN PASSES. EXPECT
REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE
PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS
OF CONTROL.

$$

CAZ040-051600-
/X.EXA.KLOX.WI.Y.0002.000000T0000Z-051005T2200Z/
VENTURA COUNTY COAST-
300 AM PDT WED OCT 5 2005

...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH
WILL AFFECT THE AREA THROUGH MID AFTERNOON. WINDS ARE EXPECTED TO 
DIMINISH LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
OR GUSTS OVER 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE
VEHICLES. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE
PRECAUTIONS BY SECURING OUTDOOR OBJECTS.

$$

CAZ041-051600-
/X.EXA.KLOX.WI.Y.0002.000000T0000Z-051005T2200Z/
LOS ANGELES COUNTY COAST-
300 AM PDT WED OCT 5 2005

...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON BELOW THE
SANTA MONICAS FROM MALIBU EASTWARD THROUGH THE HOLLYWOOD HILLS...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

AREAS OF NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER
40 MPH WILL AFFECT THE LOS ANGELES COUNTY COASTAL ZONE BELOW THE
SANTA MONICA MOUNTAINS FROM MALIBU EASTWARD THROUGH THE HOLLYWOOD
HILLS. STRONG WINDS WILL CONTINUE THROUGH EARLY OR MID AFTERNOON
BEFORE DIMINISHING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
OR GUSTS OVER 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE
VEHICLES. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE
PRECAUTIONS BY SECURING OUTDOOR OBJECTS.


$$

CAZ044-045-047-088-051600-
/X.CON.KLOX.WI.Y.0002.000000T0000Z-051005T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY-
300 AM PDT WED OCT 5 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH
WILL AFFECT THE AREA THROUGH MID AFTERNOON. WINDS ARE EXPECTED TO 
DIMINISH LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
OR GUSTS OVER 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE
VEHICLES. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE
PRECAUTIONS BY SECURING OUTDOOR OBJECTS.

$$

BRUNO
000 
WWUS76 KLOX 051549
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
849 AM PDT WED OCT 5 2005

...VERY STRONG AND POSSIBLY DAMAGING WINDS WILL AFFECT THE MOUNTAINS
OF LOS ANGELES AND VENTURA COUNTIES TODAY...

...STRONG AND GUSTY WINDS WILL AFFECT MUCH OF THE REMAINDER OF LOS
ANGELES AND VENTURA COUNTIES INTO THIS AFTERNOON...

.A SHARPENING OFFSHORE PRESSURE GRADIENT ACROSS SOUTHWESTERN
CALIFORNIA WILL BRING STRONG NORTH TO NORTHEAST WINDS TO MUCH OF LOS
ANGELES AND VENTURA COUNTIES TODAY. IN THE MOUNTAINS OF LOS ANGELES
AND VENTURA COUNTIES...WINDS MAY REACH DANGEROUS AND DAMAGING
LEVELS...WITH WIND GUSTS OVER 60 MPH LIKELY. ELSEWHERE... STRONG
NORTHEAST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL
AFFECT THE VALLEYS OF LOS ANGELES AND VENTURA COUNTIES AND THE
VENTURA COUNTY COASTAL PLAIN THROUGH THIS AFTERNOON. IN ADDITION...
STRONG ADVISORY LEVEL WINDS ARE EXPECTED TO AFFECT THE LOS ANGELES
COUNTY COASTAL ZONE BELOW THE SANTA MONICA MOUNTAINS FROM MALIBU
EASTWARD THROUGH THE HOLLYWOOD HILLS. WINDS ARE EXPECTED TO DIMINISH
GRADUALLY LATE THIS AFTERNOON. HOWEVER...GUSTY WINDS ARE EXPECTED TO
CONTINUE THROUGH THURSDAY MORNING ACROSS THE MOUNTAINS AND IN THE
MORE SUSCEPTIBLE LOCATIONS IN THE VALLEYS.

CAZ046-053-054-052200-
/X.CON.KLOX.HW.W.0002.000000T0000Z-051005T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
849 AM PDT WED OCT 5 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON.

NORTHEAST WINDS OF 35 TO 45 MPH WITH OCCASIONAL GUSTS OVER 60 MPH
WILL AFFECT THE AREA THROUGH MID AFTERNOON. THE WIND WILL DIMINISH
SOME BY LATE WEDNESDAY AFTERNOON. THESE STRONG WINDS WILL ESPECIALLY
IMPACT TRAVELERS ON HIGHWAY 14...AND THROUGH THE INTERSTATE
5 CORRIDOR.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING THROUGH MOUNTAIN PASSES. EXPECT
REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE
PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS
OF CONTROL.

$$

CAZ044-045-047-088-052200-
/X.CON.KLOX.WI.Y.0002.000000T0000Z-051005T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY-
849 AM PDT WED OCT 5 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH
WILL AFFECT THE AREA THROUGH MID AFTERNOON. WINDS ARE EXPECTED TO
DIMINISH LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER OR
GUSTS OVER 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES.
RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS BY
SECURING OUTDOOR OBJECTS.

$$

CAZ040-052200-
/X.CON.KLOX.WI.Y.0002.000000T0000Z-051005T2200Z/
VENTURA COUNTY COAST-
849 AM PDT WED OCT 5 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH
WILL AFFECT THE AREA THROUGH MID AFTERNOON. WINDS ARE EXPECTED TO
DIMINISH LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER OR
GUSTS OVER 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES.
RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS BY
SECURING OUTDOOR OBJECTS.

$$

CAZ041-052200-
/X.CON.KLOX.WI.Y.0002.000000T0000Z-051005T2200Z/
LOS ANGELES COUNTY COAST-
849 AM PDT WED OCT 5 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON 
BELOW THE SANTA MONICA MOUNTAINS FROM MALIBU EASTWARD THROUGH THE 
HOLLYWOOD HILLS...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

AREAS OF NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER
40 MPH WILL AFFECT THE LOS ANGELES COUNTY COASTAL ZONE BELOW THE
SANTA MONICA MOUNTAINS FROM MALIBU EASTWARD THROUGH THE HOLLYWOOD
HILLS. STRONG WINDS WILL CONTINUE THROUGH EARLY OR MID AFTERNOON
BEFORE DIMINISHING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER OR
GUSTS OVER 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES.
RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS BY
SECURING OUTDOOR OBJECTS.

$$
000 
WWUS76 KLOX 052206
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
306 PM PDT WED OCT 5 2005

...HIGH WIND WARNINGS AND WIND ADVISORIES EXPIRE FOR LOS ANGELES
AND VENTURA COUNTIES...

.THE STRONG OFFSHORE WINDS THAT OCCURRED LAST NIGHT AND TODAY HAVE
DIMINISHED BELOW ADVISORY AND WARNING CRITERIA. HOWEVER...LOCALLY
WINDY CONDITIONS WILL PREVAIL BELOW AND THROUGH PASSES AND CANYONS
THROUGH THURSDAY MORNING. WIND ADVISORIES MAY NEED TO BE REISSUED
LATER TONIGHT OR THURSDAY MORNING WHEN WIND SPEEDS COULD
STRENGTHEN ABOVE ADVISORY CRITERIA.

CAZ046-053-054-052315-
/X.EXP.KLOX.HW.W.0002.000000T0000Z-051005T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
306 PM PDT WED OCT 5 2005

...HIGH WIND WARNING HAS EXPIRED...

WINDS HAVE DIMINISHED THIS AFTERNOON...HOWEVER AREAS OF NORTHEAST WINDS
20 TO 30 MPH WITH LOCAL GUSTS OVER 40 MPH CAN BE EXPECTED THROUGH
PASSES AND CANYONS THROUGH THURSDAY MORNING. 

$$

CAZ040-041-044-045-047-088-052315-
/X.EXP.KLOX.WI.Y.0002.000000T0000Z-051005T2200Z/
VENTURA COUNTY COAST-LOS ANGELES COUNTY COAST-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY-
306 PM PDT WED OCT 5 2005

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED THIS AFTERNOON...HOWEVER AREAS OF NORTHEAST WINDS
20 TO 30 MPH WITH LOCAL GUSTS OVER 35 MPH CAN BE EXPECTED BELOW PASSES
AND CANYONS THROUGH THURSDAY MORNING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 4, 2:30 PM PDT, 20 minutes earlier.

Area forecast discussion, Oct 4, 2:30 PM PDT, 20 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
230 PM PDT TUE OCT 4 2005

.SHORT TERM...
VERY IMPRESSIVE NORTHERLY WINDS DEVELOPED ALONG THE INTERSTATE 5
CORRIDOR THIS MORNING...WITH WIND GUSTS OVER 80 MPH RECORDED AT
WHITAKER PEAK. HIGH WIND WARNINGS WERE POSTED FOR THE LA/VTU COUNTY
MOUNTAINS THIS MORNING AS A RESULT. THESE VERY STRONG WINDS WERE
BEING FUELED BY STRONG LOW LEVEL COLD AIR ADVECTION FROM THE SAN
JOAQUIN VALLEY WHICH IN TURNED INDUCED A STRONG NORTHERLY PRESSURE
GRADIENT (LAX-BAKERSFIELD PEAKED AT -7.7 MB TODAY). WINDS HAVE BEGUN
TO SHIFT TO A MORE NORTHEAST DIRECTION AND DIMINISH SOMEWHAT DUE TO
TYPICAL DIURNAL WEAKENING. HOWEVER...DO EXPECT NORTHEAST WINDS TO
PULSE UPWARD OVERNIGHT AND WEDNESDAY AS NORTHEAST PRESSURE GRADIENT
AND SUBSIDENCE INCREASES. WITH AFTERNOON PACKAGE...HAVE EXTENDED THE
HIGH WIND WARNING FOR LA/VTU COUNTY MOUNTAINS (INCLUDING THE SANTA
MONICA RANGE) INTO WEDNESDAY...WHERE WIND GUSTS OVER 60 MPH CAN BE
EXPECTED LATER TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON.
MEANWHILE...WIND ADVISORIES HAVE BEEN POSTED FOR LA/VTU COUNTY VALLEYS
FOR AREAS BELOW PASSES AND CANYONS...WHERE WIND GUSTS TO 50 MPH CAN
BE EXPECTED DURING SAME TIME FRAME. LATER SHIFTS MAY NEED TO EXPAND
WIND ADVISORY TO VENTURA COUNTY COAST FOR WEDNESDAY.

SEVERAL MOUNTAIN AND VALLEY OBSERVATIONS REPORTING HUMIDITY VALUES IN
THE TEENS THIS AFTERNOON. AS NORTHEAST FLOW INCREASES TONIGHT AND
WEDNESDAY...LOOK FOR VERY LOW HUMIDITIES ON WEDNESDAY...WITH MINIMUM
READINGS GENERALLY BETWEEN 5 AND 15 PERCENT IN THE MOUNTAINS AND
VALLEYS. WITH SIMILAR HUMDIITY READINGS AND OFFSHORE FLOW CONTINUING
INTO THURSDAY...RED FLAG WARNING HAS BEEN EXTENDED INTO THURSDAY.
OTHER BIG CONCERN WILL BE VERY POOR OVERNIGHT RECOVERIES TONIGHT AND
WEDNESDAY NIGHT...WHERE SEVERAL LOCATIONS ARE EXPECTED TO REMAIN BELOW
20 PERCENT. LATEST MODEL GUIDANCE ALSO SHOWING A VERY DRY AIR MASS
ACROSS INTERIOR SECTIONS OF SLO/SBA COUNTIES ON THURSDAY...SO WILL BE
POSTING A FIRE WEATHER WATCH FOR POTENTIAL LONG DURATION LOW HUMIDITY
READINGS 10 PERCENT OR LESS.

SIGNIFICANT COLD AIR ADVECTION TODAY KEPT TEMPERATURES FAIRLY MILD
ACROSS THE REGION...WITH CONSIDERABLE COOLING IN THE MOUNTAINS.
HOWEVER...AIR MASS EXPECTED TO WARM CONSIDERABLY NEXT COUPLE OF DAYS.
WITH OPTIMAL COMPRESSIONAL HEATING EXPECTED...LOOK FOR SINGIFICANT
TEMPERATURE RISES ON WEDNESDAY...WITH LITTLE CHANGE INTO THURSDAY.
MANY COASTAL AND VALLEY AREAS EXPECTED TO CLIMB ABOVE 90 DEGREES NEXT
COUPLE OF DAYS. IN FACT...SOME OF THE WARMEST TEMPERATURES CAN BE
EXPECTED RIGHT ALONG THE COAST...WHICH IS FAIRLY TYPICAL DURING SANTA
ANA WIND EVENTS. ONSHORE TRENDS EXPECTED BY FRIDAY WITH SOME COOLING
AND RISING HUMIDITY LEVELS ACROSS THE REGION...ESPECIALLY NEAR THE COAST.

.LONG TERM...
MORE SIGNIFICANT COOLING AND HIGHER HUMIDITIES EXPECTED ON SATURDAY AS AN
UPPER LEVEL TROUGH MOVES THROUGH SOUTHERN CALIFORNIA. THIS WILL BRING
GUSTY ONSHORE WINDS TO THE MOUNTAINS AND DESERTS. BY SUNDAY AND
MONDAY...A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM DEVELOPS OVER
ARIZONA...WHICH IS EXPECTED TO BRING A RETURN OF OFFSHORE FLOW TO
SOUTHERN CALIFORNIA.

&&

.AVIATION...

.LOX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING/FIRE WEATHER WATCH (SEE LAXRFWLOX).
HIGH WIND WARNING/WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING/SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...GOMBERG
AVIATION...FORWOOD
Hazardous weather outlook, Oct 4, 10:24 AM PDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1024 AM PDT TUE OCT 4 2005

CAZ034>041-044>047-051>054-059-087-088-051300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
1024 AM PDT TUE OCT 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

A VIGOROUS UPPER LEVEL TROUGH MOVING INTO THE GREAT BASIN COMBINED
WITH BUILDING HIGH PRESSURE AT THE SURFACE WILL CAUSE STRONG
OFFSHORE WINDS TO CONTINUE ACROSS PORTIONS OF SOUTHWESTERN
CALIFORNIA TODAY. THE WINDS COMBINED WITH LOWERING RELATIVE
HUMIDITIES WILL MAKE FOR INCREASED FIRE DANGER FOR MUCH OF THE
SOUTHERN CALIFORNIA MOUNTAINS AND VALLEYS.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

THE OFFSHORE WIND EVENT WILL CONTINUE WEDNESDAY ACROSS THE AREA WITH
A LINGERING FIRE DANGER. NO HAZARDOUS WEATHER CONDITIONS ARE
CURRENTLY EXPECTED FOR THURSDAY THROUGH SUNDAY.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BOLDT

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 9:25 AM PDTHigh Wind WarningLOX5 hr
Oct 4, 2:50 PM PDTHigh Wind WarningLOX42 days

Nearby

Wind Advisories in California, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.